Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 51, NWS La Crosse, WI

July 13, 2008Crawford County, Vernon County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jul 13, 2008, 11:31 AM CDT for Crawford County, Vernon County, Wisconsin. It took effect at Jul 13, 2008, 10:25 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 11:31 AM CDT (16:31 UTC)
In effect from
Jul 13, 2008, 10:25 PM CDT
Expired
Jul 14, 2008, 9:08 AM CDT
In force
11 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

Counties Crawford County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Soldiers Grove (SOGW3).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 13, 2:43 AM CDT, 8 hours 48 minutes earlier.

Area forecast discussion, Jul 13, 2:43 AM CDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
243 AM CDT SUN JUL 13 2008

.SHORT TERM...THROUGH TUESDAY

MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES FOR MONDAY THROUGH TUESDAY.

SURFACE ANALYSIS EARLY THIS MORNING SHOWS AN AREA OF LOW PRESSURE
OVER WESTERN ONTARIO. THE COLD FRONT FROM THE LOW WAS WELL OUT
AHEAD OF IT FROM EASTERN ONTARIO INTO THE OHIO VALLEY. HIGH
PRESSURE WAS DROPPING INTO NEBRASKA AND KANSAS OFF THE NORTHERN ROCKIES.

CLOUDS ROTATING AROUND THE UPPER LEVEL AND SURFACE LOWS OVER
ONTARIO WILL CONTINUE TO CROSS OVER THE NORTHERN PORTIONS OF
MINNESOTA AND WISCONSIN TODAY. THE MODELS ALL SHOW THIS MOISTURE
FIELD MOVING OFF TO THE EAST THROUGH THE DAY SO WILL EXPECT A
MOSTLY SUNNY DAY ACROSS MUCH OF THE AREA WITH THE EXCEPTION OF THE
FAR NORTH WHICH MAY SEE A FEW MORE CLOUDS.

THE 13.00Z NAM BRINGS A RATHER STRONG SHORT WAVE TROUGH ACROSS THE
REGION IN THE NORTHWEST FLOW ALOFT FOR MONDAY INTO MONDAY EVENING.
AT FIRST GLANCE...THIS SEEMS TO BE A LITTLE SUSPECT WITH LITTLE
SUPPORT FROM OTHER MODELS. HOWEVER...THE 12.12Z ARW WRF ALSO SHOWS
A SIMILAR SOLUTION BUT IS FARTHER NORTH WITH THE SURFACE LOW. THIS
IS RATHER INTERESTING THAT IT WOULD HAVE THIS SOLUTION SINCE IT IS
INITIALIZED OFF THE GFS. THE 12.21Z SREFS ARE IN LINE WITH THE ARW
WRF IN JUST BRINGING A WEAK COLD FRONT ACROSS WITH THE SURFACE LOW
WELL TO THE NORTH. THE PROBABILITIES FOR 0.01 INCHES OF
PRECIPITATION BARELY REACH 20 ACROSS THE FAR NORTH SO FOR NOW
WILL LEAN TOWARD A DRY SOLUTION BUT DID SHOW AN INCREASE IN THE
CLOUDS ACROSS THE NORTH.

THE GFS IS INDICATING THE ZONAL TO WEAK NORTHWEST FLOW ALOFT WILL
CONTINUE INTO TUESDAY. A SHORT WAVE TROUGH WILL MOVE ALONG THE
INTERNATIONAL BORDER DURING THE DAY PUSHING A SURFACE LOW ACROSS
THE UPPER MIDWEST. THE COLD FRONT WITH THE LOW IS EXPECTED TO
STRETCH FROM NORTHWEST WISCONSIN INTO SOUTHWEST MINNESOTA. WITH
THE SHORT WAVE TROUGH WELL TO THE NORTH...NOT A LOT OF FORCING TO
HELP GENERATE ACTIVITY ALONG THE FRONT AND THE GFS BUFKIT
SOUNDINGS SUGGEST A CAP WILL BE IN PLACE AS WELL. WILL CONTINUE
THE DRY FORECAST FOR TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE WEAK FRONT DROPPING
INTO THE AREA TUESDAY NIGHT...REMAINING OVER THE AREA WEDNESDAY
AND LIFTING NORTH WEDNESDAY NIGHT. THE UPPER LEVEL FLOW IS
EXPECTED TO REMAIN NEARLY ZONAL KEEPING THE SHORT WAVE TROUGHS TO
THE NORTH OF THE REGION. GFS BUFKIT SOUNDINGS ALSO SUGGEST THE CAP
WILL REMAIN INTO WEDNESDAY BEFORE WEAKENING THURSDAY. AFTER
THAT...MODEL DIFFERENCES ARISE OVER ENERGY COMING INTO THE WEST
COAST AND WHETHER AN UPPER LEVEL LOW WILL DEVELOP OR NOT. WITH SO
MANY UNCERTAINTIES DID NOT MAKE ANY SIGNIFICANT CHANGES AND
MAINTAINED THE CHANCE POPS THROUGH THE PERIOD.

&&

.AVIATION...

VFR CIGS/VSBYS EXPECTED THROUGH MONDAY. MAIN CONCERN TODAY WILL BE
STRONG/GUSTY WNWLY WINDS. DEEPER MIXING TO 5KFT SHOULD ALLOW FOR
SOME 25KT GUSTS AT KRST/KLSE INTO LATE AFTERNOON.

VFR CONDITIONS STILL EXPECTED THROUGH AT LEAST TUESDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...DB
Hazardous weather outlook, Jul 13, 4:26 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT SUN JUL 13 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041-044-053>055-061-141200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-
MITCHELL-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
426 AM CDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...INTO WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON...AND
MAY GUST TO 30 MPH OR MORE IN HIGHER TERRAIN AND OPEN AREAS THROUGH
THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CHANCES FOR THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT INTO
SATURDAY. IT APPEARS THE THREAT TUESDAY NIGHT FOR SEVERE WEATHER IS
MINIMAL BUT SOME STORMS MAY DEVELOP ALONG A FRONT AS IT SHIFTS TOWARD
THE AREA. AT THIS TIME...THERE IS TOO MUCH UNCERTAINTY TO DETERMINE
THE SEVERE WEATHER POTENTIAL WITH THE STORMS FROM WEDNESDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AS THE WEEK
PROGRESSES...MORE DETAIL ON THE SEVERE WEATHER THREATS SHOULD
PROVIDE MORE INFORMATION ON THE NEED FOR SPOTTER ACTIVATION.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ042-043-141200-
JUNEAU-MONROE-
426 AM CDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HIGH STANDING WATER REMAINS AN ISSUE ACROSS PARTS OF MONROE AND
JUNEAU COUNTIES FROM RAINFALL ON THURSDAY AND FRIDAY. THE LEMONWEIR
RIVER WILL LIKELY FALL BELOW FLOOD STAGE TODAY AND MORE ROADS SHOULD
OPEN AS THE DAY PROGRESSES. HOWEVER...THERE ARE STILL ROADS WITH
PLENTY OF WATER OVER THEM.

WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON...AND
MAY GUST TO 30 MPH OR MORE IN HIGHER TERRAIN AND OPEN AREAS THROUGH
THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CHANCES FOR THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT INTO
SATURDAY. IT APPEARS THE THREAT TUESDAY NIGHT FOR SEVERE WEATHER IS
MINIMAL BUT SOME STORMS MAY DEVELOP ALONG A FRONT AS IT SHIFTS TOWARD
THE AREA. AT THIS TIME...THERE IS TOO MUCH UNCERTAINTY TO DETERMINE
THE SEVERE WEATHER POTENTIAL WITH THE STORMS FROM WEDNESDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AS THE WEEK
PROGRESSES...MORE DETAIL ON THE SEVERE WEATHER THREATS SHOULD
PROVIDE MORE INFORMATION ON THE NEED FOR SPOTTER ACTIVATION.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BAUMGARDT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:31 AM CDTRiver Flood WarningARXCrawford22 hr
Jul 13, 11:31 AM CDTRiver Flood WarningARXCrawford22 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.